MAUDE Adverse Event Report: OREGON MANUFACTURING PLANT NATURALYTE 2301 2K 3.0CA 1MG GAL; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)

OREGON MANUFACTURING PLANT NATURALYTE 2301 2K 3.0CA 1MG GAL; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Model Number 08-2301-3
Medical Device Problem Code Chemical Problem (2893)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. .
 
Event or Problem Description
A user facility biomedical technician (bmt) reported via fax that the hemodialysis (hd) machines are having conductivity issues with the use of naturalyte.Upon follow up, the customer provided details of one low conductivity occurrence during treatment, however, specifics details on the low conductivity experienced by other machines were not provided.This record captures the alleged naturalyte batch low conductivity results experienced on the other machines.It is unknown if these occurrences were during treatment or setup.Five cases were affected.The bmt has not been in touch with customer service to return any affected product.No repairs to the machines were performed.The clinic uses naturalyte bicarbonate lot 20hxbc010.Additional information was requested, however, a response was not received.A sample return is not expected.
 
Additional Manufacturer Narrative
Plant investigation: as of 12/11/20, there were no samples available for return, however samples are not needed to confirm the allegation.Through other complaint allegations of the same issue for lots 20lxac056, 20lxac058, and 20lxac076, there were companion samples available for testing which were tested at both the oregon and irving laboratories, and results were conflicting.Due to the conflicting results found between the laboratories, the oregon test methods were reviewed and a deficiency was found in the test method pertaining to the sodium and potassium analyte tests.Because of the deficiency found in the test method, it was determined that lot 20nxac035 did not meet release specifications and the allegation of conductivity low was confirmed.A product history review was performed.A review of the complaint management system on 12/16/2020 identified 2 additional reported events for lot no.20nxac035 related to conductivity issues.A review of the product inventory records for lot no.20nxac035 indicated that 6761 cases of finished product were manufactured on 10/19/20 for distribution with no noted nonconformances.After reviewing the finished product release summary, it was determined that 20nxac035 met release specifications.In conclusion, 20nxac035 release testing was found to be compromised due to the deficient test method.A non-conformance was already opened for allegations of conductivity issues and escalated a corrective action.Based on the investigation performed, cause was traced to manufacturing.

Brand Name
NATURALYTE 2301 2K 3.0CA 1MG GAL
Common Device Name
DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Manufacturer (Section D)
OREGON MANUFACTURING PLANT
director, quality systems
750 n lallendorf road
oregon OH 43616
MDR Report Key10933203
Report Number3005162618-2020-00181
Device Sequence Number11559963
Product Code KPO
UDI-Device Identifier00840861101702
UDI-Public00840861101702
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K192017
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 12/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model Number08-2301-3
Device Catalogue Number08-2301-3
Device Lot Number20NXAC035
Was Device Available for Evaluation? No
Device AgeMO
Initial Date Received by Manufacturer 11/06/2020
Supplement Date Received by Manufacturer12/16/2020
Initial Report FDA Received Date12/02/2020
Supplement Report FDA Received Date12/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1